CSN Login
Members Online: 11

I picked up the Afinitor (new oral chemo) today.

camul's picture
camul
Posts: 2045
Joined: Dec 2010

have not started it yet. Thr nurse who counseled menscared the bejebes out of me with he s/e. Mainly all the resperatory ones and hownthey can be fatal. Is there anyone here who is or has taken it? would love to hear frome someone who has actuall been pn it.

Carol

Kat11's picture
Kat11
Posts: 1931
Joined: May 2009

I don't know anothing about this just sending a big Hug !!!!!
Kathy

New Flower
Posts: 3996
Joined: Aug 2009

Hi Carol
It is a very new drug was approved by FDA only two months ago. I have hight hope for it as it is a target therapy. My oncologist is considering it for me in the future
Wishing you minimal SE with it
Hugs

Novartis has a good site for it:
http://www.afinitor.com/tsc-aml-promo-ios/indexios.jsp

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

but you know, everything we've taken so far probably has the potential for some really bad side effects. I'm sure some are worst than others. When I'm doing a new treatment or really afraid of taking something (and I was the kind who used to ponder for 30 minutes before taking a Tylenol), I tell myself that I'm just going to put it in the hands of God to protect me. This drug could be your miracle and I'm praying that it is.

Hugs, Renee

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

I know the nurses need to cover everything but I think there should be a way to go over it without scaring you so much. I agree with Renee, so much of what we take could potentially have very serious side effects, or even be fatal.

Perhaps you could talk with your onc, and take the first dose or two in the chemo infusion room? Then you would have a nurse on hand in case of immediate reactions.

You have been very much in my thoughts while shingles kept me away. And you are always in my heart.

Please let us know how you do with this.

Hugs,

Linda

camul's picture
camul
Posts: 2045
Joined: Dec 2010

I just took my first dose. I talked to my onco and his nurse today. Pneumonia and uti's can be fatal if not treated immediately, and it can cause renal failure, but as he pointed out, without it I know my fate. The common se are mouth sores, rash, nausea and vomiting, and of course hair loss. You know hair loss will be an issue as I finally broke down and had my hair trimmed and colored, and as of 3 weeks ago I finally had eyelashes long enough for mascara. First time since Feb 2011!

Renee, I too have always had a hard time with taking anything, so I took the meds, and have to turn it over to God's hands and pray for the best. In the last few weeks, my ribs calves and back have increased pain which is increased tumor activity.

I have been working really hard staying active and have spent a lot of time with my boys and their dad. Mentally being off chemo has been both good and bad. I have not been nauseated, yet I could feel the progression in my bones... kind of bittersweet to say the least.

Now I feel like I am doing something to slow the progression, however, from the increased pain, I am afraid that just under 3 months without chemo allowed the cancer to spread like wild fire. Yet, I know that when it was stopped, my numbers and continual infections would not permit more. This really is a horrific disease.

Linda, I agree with you. When I told my onco today that I was really scared after being counseled by the nurse, he pointed out that if the benefits didn't outweigh the risks he would never have offered it to me, but without it we know the outcome. He said we will keep a close eye on my lungs and bladder, and I have to do my part by calling him if I run any fever. This was after I told him about fainting in Home Depot, he asked if there was a reason why I didn't call him Sunday??? Told him I didn't want to bother him on the weekend, then he wanted to know what was wrong with calling him Monday, Tuesday, or Wednesday???? I laughed and got his point.

Kathy and New Flower, thanks for the hugs and support.

Prayers and hugs to all of you;
Carol

VickiSam's picture
VickiSam
Posts: 8262
Joined: Aug 2009

I hope and pray that any side efforts, are minimal -- then again, I recall your
Home Depot story ..

You are the epitome of 'Class' -- and Warrior, wrapped up as a feisty mascara
wearing - Sister in PINK, ready to enter into another battle with the beast.

Wish that I had The Magic for us all....but of course, I do not. I hope that
being so brutally honest was cathartic for you, and I for one, am
pleased that you feel the safe haven of our board to do just that.

If this place isn't the true definition of support, I don't know what is.

Carol, I love YOU to pieces. You are my HERO.

Vicki Sam

MyTurnNow's picture
MyTurnNow
Posts: 2694
Joined: Aug 2009

Hi, Carol, I haven't been on the site in a while but I do think of my pink sisters often. I am hoping that any side effects are very minimal and tolerable. You of all people have been through enough.

This is a drug that I discussed with my onc yesterday. I have my next scan November 8th and considering that I have been on Halavan since April, if it follows the same effectiveness of the Abraxane I was on, it may no longer be working. I told her that I wanted to know what my options were. I'm the type that wants time to research and discuss my options rather than having to make that decision on the day the scan is done.

I'll be checking with you and wishing you the best!!

Debbie

camul's picture
camul
Posts: 2045
Joined: Dec 2010

But I did it. Was nauseated and couldn't sleep, had a headache all day so I just took it easy today. Just took the second dose. So far, headache and a little nausea, a little swelling of hands and face, and a rash on my face. This is one with hair loss being a common se as well as headaches, swelling of hands and feet, rash...... of course the list goes on.
My regular nurse said that the rash usually goes away after a week or so, and they can treat the swelling.

Time will tell. If any of you get the Cure magazine, there is an article in there on this combo. I will also stay on Herceptin every 21 days. BTW, the rash started with the larger dose of Herceptin, I was getting a smaller dose weekly, and the rash was just more pronounced today again. I am hoping that I sleep tonight and tomorrow is better.

Will keep you all posted. VickiSam, you are the best cheerleader in the world!

Hugs to all,
Carol

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network